MAUDE Adverse Event Report: EMBECTA PENEL LIMITED - DUN LAOGHAIRE, IRELAND PEN NDL 31GA 5MM 100BX 1200 USA; NEEDLE, HYPODERMIC, SINGLE LUMEN

EMBECTA PENEL LIMITED - DUN LAOGHAIRE, IRELAND PEN NDL 31GA 5MM 100BX 1200 USA; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 320119
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Fri 9/27/2024 5:26 pm.Subject: novolog flexpen compatibility.Hello, i had been using the humalog flexpen with bd ultra-fine pen needles mini 5mmx1g for some time, but my insurance company recently stopped covering humalog and switched me to the novolog flexpen.A couple of months ago, i ran out of humalog and started using novolog, but i've noticed that it's much harder to inject, as the mechanism isn't smooth.I contacted novolog, and they informed me that they don't test for needles and recommended i purchase novolog needles (ndc #0169-1851-89, 32g, 6mm).However, i'm unsure whether my insurance will cover them or if my pharmacy will be able to provide them.My question for you is: do you test your bd needles with novolog products? i've used bd needles for years with various insulin products and never encountered this issue before.I would appreciate your guidance.
 
Additional Manufacturer Narrative
Additional information was added to: b4, g6, h2, h3, h11.Correction to: h6 (type of investigation, investigation findings, and investigation conclusions).Investigation summary: samples were received and an investigation was performed.This is the 1st complaint for the reported lot number.A review of the manufacturing records was performed and no non-conformances were raised in association with this type of event for this lot.Embecta was not able to duplicate or confirm the indicated issue and based on trend analysis no further action is required at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Based on the above, no additional investigation and corrective/preventative action (capa) or situational analysis (sa) is required.

Brand Name
PEN NDL 31GA 5MM 100BX 1200 USA
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
EMBECTA PENEL LIMITED - DUN LAOGHAIRE, IRELAND
Manufacturer Contact
avital merl
300 kimball dr.
parsippany, NJ 07054
MDR Report Key20567965
Report Number3023359743-2024-00614
Device Sequence Number7987988
Product Code FMI
UDI-Device Identifier00382903201198
UDI-Public00382903201198
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K213478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number320119
Device Lot Number3332426
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose